Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 47, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 14, 2005, 2:55 PM CDT for Tallapoosa County, Alabama. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 14, 2005, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:47 PM CDT | FLASH FLOOD | Barnesville, AL | ARROWHEAD ROAD VCNTY |
| Jul 14, 3:47 PM CDT | FLASH FLOOD | Barnesville, AL | FLOODING REPORTED ON ARROWHEAD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 141957
FFWBMX
ALC123-142200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF DADEVILLE
* UNTIL 500 PM CDT
* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSONS
GAP...LAKE MARTIN...WALNUT HILL...AND WIND CREEK STATE PARK.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3275 8589 3276 8590 3276 8594 3286 8595
3290 8575 3279 8573 3274 8571 3269 8571
3267 8591
$$
JD/811 follow-up statement
000
WGUS74 KBMX 142047
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT THU JUL 14 2005
ALC123-142057-
TALLAPOOSA AL-
347 PM CDT THU JUL 14 2005
...THE FLASH FLOOD WARNING FOR CENTRAL TALLAPOOSA COUNTY IS
CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3275 8589 3276 8590 3276 8594 3286 8595
3290 8575 3279 8573 3274 8571 3269 8571
3267 8591
$$
JD/81What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:40 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 14, 2:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT THU JUL 14 2005 .SHORT TERM...(TONIGHT THRU SUNDAY) CONVECTION IS DEVELOPING AS EXPECTED ALONG TWO PRIMARY BOUNDARIES. AIRMASS WILL BE WORKED OVER QUICKER ACROSS SOUTHERN COUNTIES AS TSTMS DEVELOPED MUCH EARLIER THAN CONVECTION ACROSS NORTHERN COUNTIES. BEST CHANCE OF RAIN THIS EVENING WILL BE ACROSS NORTHERN COUNTIES AS LINE OF STORMS CURRENTLY MOVING INTO NORTHERN PORTIONS OF COUNTY WARNING AREA CONTINUES TO MOVE SOUTHWARD. AS PER PREVIOUS NIGHTS...MOST OF THE CONVECTION WILL DISSIPATE BEFORE MIDNIGHT BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT. A LEAST ONE ACTIVE DAY OF TSTMS ON TAP FOR TOMORROW. UPPER TROF AXIS EXTENDING SOUTHWEST FROM UPPER LOW WILL GET HUNG UP ALONG THE MISSISSIPPI RIVER AS UPPER RIDGE OVER THE EASTERN SEABOARD SHIFTS WESTWARD. THE RIDGE SHOULD MOVE FAR ENOUGH TO THE WEST BY SUNDAY TO RESULT IN A DECREASE IN TSTM ACTIVITY ACROSS CENTRAL ALABAMA. DUE TO VERY TROPICAL AIRMASS ACROSS AREA WITH DEWPOINTS IN THE MID 70S...TEMPERATURES WILL BE ABOVE NORMAL AT NIGHT AND SLIGHTLY BELOW NORMAL DURING THE DAY. DUE TO BUILDING UPPER RIDGE THIS WEEKEND...HIGHS WILL BE BACK TO AVERAGE MID JULY READINGS BY SUNDAY. .LONG TERM...(MONDAY THRU THURSDAY) NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN ACROSS THE REGION WITH WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN UNITED STATES. DUE TO PRESENCE OF UPPER RIDGE...TROPICAL CYCLONE EMILY FORECAST TO STAY IN THE SOUTHERN GULF OF MEXICO. RAIN CHANCES AND TEMPERATURES WILL BE NEAR AVERAGE VALUES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 88 71 88 / 60 60 40 50 ANNISTON 73 88 71 89 / 60 70 40 50 BIRMINGHAM 73 87 73 89 / 60 70 40 50 TUSCALOOSA 73 88 72 91 / 40 70 40 50 CALERA 72 87 72 90 / 40 70 40 50 AUBURN 71 89 71 91 / 30 70 40 40 MONTGOMERY 73 89 73 91 / 30 70 40 40 TROY 72 89 73 91 / 30 70 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
Hazardous weather outlook, Jul 14, 1:44 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT THU JUL 14 2005 ALZ011>015-017>050-151845- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 144 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. FLASH FLOOD WARNINGS MAY BE REQUIRED THIS AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE. MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE FOG WILL GRADUALLY BURN OFF AFTER SUNRISE. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. LINHARES
In the hours before
Special weather statement, Jul 14, 12:00 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 PM CDT THU JUL 14 2005 ALZ045-046-141745- BULLOCK-MACON- 1200 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHERN MACON COUNTY AND BULLOCK COUNTY UNTIL 1245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO 35 MPH...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FITZPATRICK...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HARDAWAY... FITZPATRICK...UNION SPRINGS AND FORT DAVIS THROUGH 1245 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS TO 35 MPH CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 14, 12:47 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1247 PM CDT THU JUL 14 2005 ALZ049-141830- PIKE- 1247 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GOSHEN...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GOSHEN AND BRUNDIDGE THROUGH 130 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM THESE STORMS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL WILL PRODUCE MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
Special weather statement, Jul 14, 1:42 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 142 PM CDT THU JUL 14 2005 ALZ041-043-141930- AUTAUGA-ELMORE- 142 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA AND ELMORE COUNTIES UNTIL 230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MILLBROOK...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLBROOK...PRATTVILLE...COOSA RIVER...COOSADA AND WETUMPKA THROUGH 230 PM CDT. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAINFALL WILL PRODUCE MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
Local storm report, Jul 14, 2:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD GOSHEN 31.72N 86.13W
07/14/2005 PIKE AL POST OFFICE
MINOR OVERFLOW OF SECONDARY ROADS - VCNTY GOSHEN
&&
MBAERSpecial weather statement, Jul 14, 2:52 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT THU JUL 14 2005 ALZ037-043-142030- ELMORE-TALLAPOOSA- 254 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHEAST ELMORE AND SOUTHERN TALLAPOOSA COUNTIES UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER KOWALIGA. THIS THUNDERSTORM WAS MOVING EAST AROUND 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA...JACKSONS GAP...DADEVILLE AND BARNESVILLE THROUGH 330 PM CDT. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MINOR FLOODING IS LIKELY FROM LOCALLY HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
Local storm report, Jul 14, 2:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD MILLBROOK 32.49N 86.37W
07/14/2005 ELMORE AL UTILITY COMPANY
LOCAL BUSINESS AND STREET FLOODING.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:59 PM CDT | Flash Flood Warning | BMX | Pike | 2 hr |
| Jul 14, 1:51 PM CDT | Flash Flood Warning | BMX | Elmore | 2 hr |
| Jul 14, 3:54 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton | 2 hr |
| Jul 14, 4:54 PM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 2 hr |
| Jul 14, 5:19 PM CDT | Flash Flood Warning | BMX | Shelby | 116 min |
| Jul 14, 5:42 PM CDT | Flash Flood Warning | BMX | Winston | 2 hr |
| Jul 14, 6:09 PM CDT | Flash Flood Warning | BMX | Fayette, Walker | 2 hr |
| Jul 14, 6:21 PM CDT | Tornado Warning | BMX | Walker | 24 min |
| Jul 14, 6:52 PM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 113 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.